# SDR 2003FA0001204

- Difficulty date: November 20, 2003
- Submitted: December 3, 2003
- Operation: General aviation
- Aircraft: N143Z
- Make and model: Dhav DHC6*
- Aircraft serial: 437
- Engine: Pwa PT6*
- System (JASC): 2810 · Fuel Storage
- Part: Pad
- Part number: C6P115731
- Condition: Deteriorated
- Location: Nr 5 Fuel Cell
- Part time: 12,818 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

REPORTED (AFT FUEL LOW) LIGHT ILLUMINATING WITH 300-400 LBS REMAINING ON GAUGE.  (SHOULD BE 110 LBS).  TROUBLESHOOTING REVEALED FLAPPER PAD (SEAL) WAS DETERIORATED TO THE CONSISTENCY OF A (GUMMY BEAR).  AS FUEL IS MOVED INTO THE NR 5 (ENG FEED) TANK, BY MOTIVE FLOW SYSTEM, IT WOULD BEAK BACK OUT THROUGH THIS SEAL INTO SUBSIDIARY CELLS.  A/C UNABLE TO KEEP NR 5 CELL FULL.  A CALL TO MFG REVEALED THIS HAS BEEN REPORTED SEVERAL TIMES WHEN A/C OPERATED IN HOT ENVIRONMENTS.  (S. AFRICA) THIS A/C OPERATED FROM ID TO NEW MEX.  MFG CLAIMS WORKING ON DEVELOPING NEW SEAL.
